Arlington County has issued a warning about a deadly batch of fentanyl-laced cocaine circulating in the region after six overdoses were reported Monday in the Falls Church area.

"Please take steps to protect yourself and others who may be in possession of cocaine purchased in the Washington, D.C. metropolitan area," county officials said in a news release Wednesday.

Fairfax County officers responded just after 3 a.m. to an apartment in the 5500 block of Seminary Road after a family member found several individuals unresponsive, police said in a news release.

When officers arrived, they discovered one woman unconscious on the sidewalk and immediately rendered aid. As additional officers arrived, four men and a woman were found unconscious inside the apartment, the release said.

Officers and rescue workers administered Narcan to all six adults, who ranged from 23 to 35 years old. All were taken to local hospitals for further treatment and four remain hospitalized Tuesday afternoon.

Preliminarily, detectives determined the victims were at an establishment earlier in the evening and returned to the apartment where they ingested the narcotic, the release said. Detectives discovered a white powdery substance at the scene.

There have been 55 fatal overdoses and 201 non-fatal overdoses this year in Fairfax County through Sept. 19.

Fairfax County police responded to 239 overdoses last year – 80 of which were fatal.

Since the rise of opioid use in late 2014, police have partnered with a number of local offices and organizations to educate members of our community on the dangers of opioid use and the resources available within our community to combat this growing concern, the release said. The outreach includes students, nurses, Parent Teacher Associations, Rotary Clubs, Community Advisory Committees and more.

In addition to general outreach and education on opioid use, some groups also offer free Narcan training. Narcan is a medicine that can reverse an overdose when used quickly and correctly. It is available without a prescription at local pharmacy stores in Virginia. Free training on how to use Narcan is available through the Fairfax-Falls Church Community Services Board (CSB). Visit https://www.fairfaxcounty.gov/csb/revive/ for upcoming training dates and information. This training is open to everyone.

If you feel you may have overdosed or are concerned someone around you has, please call 9-1-1 immediately. Fairfax County Fire and Rescue personnel carry Narcan and are trained in its use.

Symptoms of opioid overdose include some of the following:

  • Loss of consciousness
  • Pinpoint pupils
  • Snore-like gurgling sounds
  • Breathing is low, shallow or erratic
  • Bluish purple, or ashen skin color
  • Nausea or vomiting
  • Fingernails turn blue or close to black

"Our officers and detectives are working diligently to reduce the number of deaths caused by opioids," the release said. "Help is available 24 hours a day."

If you or someone you know needs help to overcome drug dependence, please call the Community Services Board at Merrifield Center at 703-573-5679 to help find appropriate treatment and recovery services. Walk-ins are also welcome Monday through Friday from 9 a.m. to 5 p.m.

(0) comments

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.